Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
160 Doctors are Online

What to do for behaviour change in old age when on heavy medication?

User rating for this question
Very Good
Answered by

Practicing since : 1998
Answered : 663 Questions
My mother is 73 years old. she has artirial fibrilation, cholesterol, diabetes and astheroscelerosus. She is taking medication for all of the above including gout medication. These days she is restless. She ask to be turned every 15 minutes or so from side to side when she is in bed or sitted. If you do not do that she start shouting, saying that we are killing her. She doesn't sleep easily and the doctor gave her Lexotanil 3 mg at night. What kind of doctor should we see and if there is anything that we can do at home to stop her from shouting. Please help. By the way she refused to walk as she is saying that she is in pain all over the leg as well as the body. She wants to be carried
Posted Sun, 26 Jan 2014 in Diabetes
Answered by Dr. Minal Mohit 9 minutes later
Brief Answer: Needs counselling and good management. Detailed Answer: Dear sir, Hi! i understand that you and your family is going through a lot. What you need to make sure is that all the medicines are going in the right dose and she is maintaining all biochemical parameters like, blood glucose, cholesterol, triglycerides, LDL, uric acid, creatinine, urea, total protien, thyroid profile, etc all within normal range for her age. add supplements like calcium, vitamin D , vitamin B12, give time and emotional support. may be a little more care , concern and counselling might work. Regards!
Above answer was peer-reviewed by
Follow-up: What to do for behaviour change in old age when on heavy medication? 7 minutes later
Note that she is on: Warfarin 2.5 mg every other day; Lasix 80 mg/twice a day, Mixtard insuline 20ul/morning and 10 ul/evening; Allopurinol 100mg/once day Betaloc 25mg/twice a day Aldactone 25mg/once a day Digoxine 0,25mg/once a day Atheroz 20mg/once a day So you are saying that counselling might work. kindly confirm
Answered by Dr. Minal Mohit 18 minutes later
Brief Answer: the drugs seem fine. Detailed Answer: Dear sir, thanks for a prompt update. the dug list seems adequate, but if you could provide me with the recent lab reports, the biochemistry as well , i would have been in a position to tell you whether everything is OK and only more counselling and reassurance is required. Regards!
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Diabetologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor